Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 162, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Oct 13, 2012, 3:58 PM CDT for Haskell County, Throckmorton County, Texas. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2012, 3:58 PM CDT (20:58 UTC)
- Expired
- Oct 13, 2012, 4:30 PM CDT
- In force
- 32 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Haskell County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 77 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 4:10 PM CDT | HAIL 1 | 10 Wnw Throckmorton, TX | HAIL WAS ACCOMPANIED BY WIND GUSTS NEAR 50 MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 1:00 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
230 WUUS54 KSJT 132058 SVRSJT TXC207-447-132130- /O.NEW.KSJT.SV.W.0162.121013T2058Z-121013T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 358 PM CDT SAT OCT 13 2012 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL HASKELL COUNTY IN WEST CENTRAL TEXAS... NORTHERN THROCKMORTON COUNTY IN WEST CENTRAL TEXAS... * UNTIL 430 PM CDT * AT 356 PM CDT...A SEVERE THUNDERSTORM WAS 4 MILES SOUTH OF IRBY... OR 13 MILES EAST OF HASKELL...MOVING NORTHEAST AT 35 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL. DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... A FEW VEHICLE DENTS... MINOR ROOF AND PLASTIC SIGN DAMAGE... SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED... UNSECURED LIGHT OBJECTS BLOWN AROUND... SCATTERED POWER OUTAGES POSSIBLE... POTENTIALLY DEADLY LIGHTNING. * THE SEVERE THUNDERSTORM WILL BE NEAR... THE INTERSECTION OF US-380 AND HIGHWAY 222 BY 415 PM CDT... THROCKMORTON BY 425 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS. && LAT...LON 3340 9920 3316 9907 3301 9954 3317 9965 TIME...MOT...LOC 2058Z 239DEG 31KT 3314 9950 $$
1 follow-up statement
827 WWUS54 KSJT 132115 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 415 PM CDT SAT OCT 13 2012 TXC207-447-132130- /O.CON.KSJT.SV.W.0162.000000T0000Z-121013T2130Z/ HASKELL TX-THROCKMORTON TX- 415 PM CDT SAT OCT 13 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR NORTHERN THROCKMORTON AND EAST CENTRAL HASKELL COUNTIES... AT 410 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR THE INTERSECTION OF US-380 AND HIGHWAY 222...OR 13 MILES WEST OF THROCKMORTON...MOVING NORTHEAST AT 35 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL. DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... VEHICLE DINGS... MINOR DAMAGE TO ROOFS... DAMAGE TO TREE LIMBS... LIGHT OBJECTS BLOWN AROUND... THE SEVERE THUNDERSTORM WILL BE NEAR... THROCKMORTON BY 425 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS. && LAT...LON 3340 9920 3316 9907 3301 9954 3317 9965 TIME...MOT...LOC 2115Z 239DEG 31KT 3322 9935 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 2:39 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Oct 13, 2:39 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 239 PM CDT SAT OCT 13 2012 .SHORT TERM... SURFACE TROUGH/DRYLINE EXTENDED JUST EAST OF A FT STOCKTON... MIDLAND... CHILDRESS LINE THIS AFTERNOON. THUNDERSTORMS WERE DEVELOPING EAST OF THE DRYLINE...GARDEN CITY TO SNYDER...ROBY TO HASKELL. THUNDERSTORMS AND DRYLINE ARE EXPECTED TO MOVE EAST ALONG A SAN ANGELO... ABILENE... THROCKMORTON LINE AROUND 7 PM. WITH SFC BASED CAPES OF 2000 J/KG...SOME STORMS LIKELY TO BE SEVERE WITH LARGE AND DAMAGING WINDS. BULK SHEARS WERE 50-60 KTS ACROSS THE BIG COUNTRY...WHERE POTENTIAL EXISTS FOR TORNADOES. A TORNADO WATCH IS IN EFFECT FOR THE BIG COUNTRY UNTIL 8 PM THIS EVENING. SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE REST OF WEST CENTRAL TEXAS...ALSO UNTIL 8 PM. THE SURFACE TROUGH/DRYLINE WILL LIKELY MOVE TO A SONORA TO BROWNWOOD LINE TOWARD MIDNIGHT...WITH A WEAK COLD FRONT MOVING THROUGH THE REGION AFTER MIDNIGHT AND EARLY SUNDAY MORNING. KEEPING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EARLY SUNDAY MORNING...FROM JUNCTION TO SAN SABA. OTHERWISE DRY AND SUNNY ON SUNDAY WITH NORTH WINDS OF 5 TO 15 MPH. .LONG TERM... INTRODUCED A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY AND TUESDAY...SOUTH AND EAST OF THE CONCHO VALLEY. THIS AS LEVEL MOISTURE RETURNS AND INTERACTS WITH WEAK UPPER DISTURBANCES. A COLD FRONT MOVES THROUGH WEDNESDAY...BRINGING DRIER AND COOLER AIR. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 56 81 53 82 58 / 50 10 5 0 5 SAN ANGELO 55 83 52 82 55 / 50 10 5 5 10 JUNCTION 65 83 53 85 54 / 60 20 10 5 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Oct 13, 2:01 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 201 PM CDT SAT OCT 13 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-141915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 201 PM CDT SAT OCT 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE...THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS ALSO THE POTENTIAL FOR TORNADOES...MAINLY ACROSS THE BIG COUNTRY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Oct 13, 2:14 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
214 PM CDT SAT OCT 13 2012
TXZ098-131945-
HASKELL TX-
214 PM CDT SAT OCT 13 2012
...GUSTY WINDS AND HAIL UNTIL 245 PM CDT FOR HASKELL COUNTY...
AT 211 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
RULE...OR ABOUT 16 MILES WEST OF HASKELL...MOVING NORTHEAST AT 40
MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL VEHICLE DENTS...
MINOR INJURY POSSIBLE...
THE STRONG THUNDERSTORM WILL BE NEAR...
ROCHESTER BY 230 PM CDT
O'BRIEN BY 235 PM CDT
US-277 NEAR THE HASKELL-KNOX COUNTY LINE AND WEINERT BY 245 PM CDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR WEST CENTRAL TEXAS.
LAT...LON 3332 9947 3304 9997 3307 10000 3331 10000
3341 9988 3340 9947
TIME...MOT...LOC 1915Z 228DEG 35KT 3320 9997Special weather statement, Oct 13, 2:21 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
221 PM CDT SAT OCT 13 2012
TXZ049-131945-
FISHER TX-
221 PM CDT SAT OCT 13 2012
...GUSTY WINDS AND HAIL UNTIL 245 PM CDT FOR FISHER COUNTY...
AT 216 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF HOBBS...OR ABOUT 20 MILES NORTH OF SWEETWATER...MOVING NORTHEAST
AT 40 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES...
ISOLATED POWER OUTAGES LIKELY...
A FEW LOOSE OBECTS TOPPLED...
HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
DANGEROUS WALKWAYS...
THE STRONG THUNDERSTORM WILL BE NEAR...
HITSON BY 245 PM CDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR WEST CENTRAL TEXAS.
LAT...LON 3294 10015 3286 10014 3288 10014 3265 10048
3278 10062 3297 10040
TIME...MOT...LOC 1921Z 228DEG 35KT 3278 10046Local storm report, Oct 13, 2:56 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
256 PM CDT SAT OCT 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 2 E ROCHESTER 33.32N 99.82W
10/13/2012 E1.00 INCH HASKELL TX TRAINED SPOTTER
ACCOMPANIED BY WINDS UP TO 60 MPH
0245 PM TSTM WND GST 2 E ROCHESTER 33.32N 99.82W
10/13/2012 E60 MPH HASKELL TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1200253
EVENT NUMBER SJT1200254
JOHNSONSpecial weather statement, Oct 13, 2:59 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
259 PM CDT SAT OCT 13 2012
TXZ049-098-113-132030-
FISHER TX-HASKELL TX-JONES TX-
259 PM CDT SAT OCT 13 2012
...GUSTY WINDS AND HAIL UNTIL 330 PM CDT FOR FISHER...HASKELL AND
JONES COUNTIES...
AT 258 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
HAMLIN...MOVING NORTHEAST AT 45 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL VEHICLE DENTS...
MINOR INJURY POSSIBLE...
THE STRONG THUNDERSTORM WILL BE NEAR...
TUXEDO BY 305 PM CDT
SAGERTON BY 315 PM CDT
RULE BY 325 PM CDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR WEST CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3323 9983 3298 9961 3281 10010 3296 10025
3297 10023 3296 10000 3313 9999
TIME...MOT...LOC 2000Z 231DEG 38KT 3295 10008Special weather statement, Oct 13, 3:53 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
353 PM CDT SAT OCT 13 2012
TXZ076-132130-
CROCKETT TX-
353 PM CDT SAT OCT 13 2012
...GUSTY WINDS AND HAIL UNTIL 430 PM CDT FOR CROCKETT COUNTY...
AT 350 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 33 MILES WEST OF
THE INTERSECTION OF US 190 AND HIGHWAY 163...OR ABOUT 16 MILES
NORTHEAST OF SHEFFIELD...MOVING EAST AT 35 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES...
ISOLATED POWER OUTAGES LIKELY...
A FEW LOOSE OBECTS TOPPLED...
HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
DANGEROUS WALKWAYS...
THE STRONG THUNDERSTORM WILL BE NEAR...
NORTHERN CROCKETT COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR WEST CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3109 10146 3109 10128 3108 10127 3108 10125
3108 10117 3091 10111 3079 10174 3095 10182
TIME...MOT...LOC 2053Z 249DEG 28KT 3090 10168The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 2:14 PM CDT | Special Weather Statement | SJT | Haskell | 31 min |
| Oct 13, 2:21 PM CDT | Special Weather Statement | SJT | Fisher | 24 min |
| Oct 13, 2:23 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 37 min |
| Oct 13, 2:59 PM CDT | Special Weather Statement | SJT | Haskell | 31 min |
| Oct 13, 3:01 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 29 min |
| Oct 13, 3:09 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 36 min |
| Oct 13, 3:34 PM CDT | Tornado Warning | SJT | Haskell | 26 min |
| Oct 13, 3:53 PM CDT | Special Weather Statement | SJT | Crockett | 37 min |
| Oct 13, 4:12 PM CDT | Special Weather Statement | SJT | Irion | 33 min |
| Oct 13, 4:24 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 36 min |
| Oct 13, 4:32 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 28 min |
| Oct 13, 4:35 PM CDT | Special Weather Statement | SJT | Irion | 25 min |
| Oct 13, 4:38 PM CDT | Special Weather Statement | SJT | Irion | 37 min |
| Oct 13, 4:44 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion, Schleicher | 46 min |
| Oct 13, 4:47 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 43 min |
| Oct 13, 5:01 PM CDT | Special Weather Statement | SJT | Nolan | 29 min |
| Oct 13, 5:16 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 29 min |
| Oct 13, 5:20 PM CDT | Special Weather Statement | SJT | Nolan, Taylor | 25 min |
| Oct 13, 5:25 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 35 min |
| Oct 13, 5:33 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 27 min |
| Oct 13, 5:36 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 39 min |
| Oct 13, 5:45 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 30 min |
| Oct 13, 5:51 PM CDT | Special Weather Statement | SJT | Taylor | 24 min |
| Oct 13, 5:56 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 34 min |
| Oct 13, 6:17 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 28 min |
| Oct 13, 6:21 PM CDT | Special Weather Statement | SJT | Callahan | 39 min |
| Oct 13, 6:25 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford, Taylor | 35 min |
| Oct 13, 6:45 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Schleicher | 30 min |
| Oct 13, 6:53 PM CDT | Special Weather Statement | SJT | Runnels | 67 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.